Wednesday, August 30, 2006

Lack Of Posting

Please excuse my lack of posting.

You remember the fits?

Well, they're still happening. I've been referred back to Neurology, but apparently there is a teeny-weeny (less than 0.5%) chance that they could have something to do with a reaction to the antidepressants I have been taking, Cipramil.

I wasn't taking much, they just put me on a half-dose (10mg as opposed to the standard 20mg) when I got ill, to try and cushion the somewhat inevitable upset of losing my job, my income, my hobbies, my mobility, my lifestyle, the friends that went with each of those things (except for the core of "real" friends who could accept my new limitations), and exchanging it all for 24/7 pain.

This seemed very sensible, and indeed it seemed to work.

Except fits are bad. It can only be a matter of time before I have one at the top of the stairs, or in the kitchen with a knife in my hand, or out and about at a busy road. At best I will find myself carted off to hospital and have a lot of inconvenience to deal with, at worst we could be looking at some real damage occurring.

With this in mind, I fully agreed to come off the antidepressants. It's not the best time for it, things are kind of up in the air, Steve's work, mum's wedding, plus the fact that the fits themselves are rather stressful... but getting off the damn things seemed to be a matter of urgency, and hey, I'm a fairly sorted-out, confident kind of person, so as per the doctor's directions I spent two weeks taking them every other day and I'm now not taking them at all.

And Oh Sweet Jesus. It is not good. I don't just feel "depressed". We're talking about mood swings, full-blown paranoia (Steve is getting it in the ear with stuff like "you're saying you don't want breakfast because you don't want me to have breakfast, because you think I'm fat!", I mean what sort of logic is that?), hallucinations, panic attacks for no reason I can figure out, sweats, shivers, bursting into tears because my biro doesn't work...

So anyway, this in mind, please let me off for not posting a lot. I'm trying to write a nice one...

Apparently I can expect withdrawal to last anywhere between two and four weeks.

7 comments:

Tom Reynolds said...

Sounds utterly shite.

If you want a chat or anything you know where I am.

I find that being able to bend the ear of people who don't care if you get shirty tends to help a lot.

Tell Steve he's a hero.

And so are you.

Mary said...

Thanks Tom.

I'm pretty lucky in that I have not just Steve but also my mum, my soon-to-be-legally stepdad Chris and my best friend for donkey's years Pip, who all love me very, very, very, very, very much, and make sure that I know this.

Then I also have quite a few *good* friends who will put up with no end of wibbling down the phone or over MSN, as indeed I do for them in return.

Finally, I got on the scooter the other day and off to MIND ( http://www.mind.org.uk/ ) where I made myself and my situation known to them, and picked up as much information as I could regarding local out-of-hours support, carers support, drop-in centres and so on.

So while I thank you for the offer, your very busy ear should be safe for a while!

BUT

thank you so much for giving me some real, outsider feedback I could show to Steve. He doesn't seem to realise that there's anything special about the level and quality of care he gives me and being able to say "look - it's not just me thinks you're amazing" was great.

Especially coming from a celebrity and all... :p

Deana said...

Sorry to hear you haven't been feeling so well lately. I hope that you are feeling better soon, and that the neurologists get to the bottom of this for you.

:-)

tox said...

You might not want advice, but Im going to give some anyway.
When my Ed came off his antidepressants, the doctor told him to start drinking coffee or coke, something with caffeine in it, because caffeine helps.
Good excuse for an extra cup of coffee, no?

Mary said...

Thanks both of you.

I have to say I'm more one for tea than coffee myself, but it's as good an excuse as any!

Almost American said...

Oh Mary, I know exactly what you mean about the comments that make no logical sense whatsoever - I remember them coming out of my mouth and knowing at the time I said them that they made no sense but I just had to say them anyway. It does sound like Steve is incredibly special and that you have a good support system. I hope the doc can find you an antidepressant that doesn't have those horrid side effects though.

Mary said...

Hi Almost American,

Yes, that's exactly it for the stupid thoughts!

No new antidepressant though.

Pleased to report I am now over the withdrawal, but having a break from most of my online activities including blogging.